Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Oct 3, 2008, 8:33 PM PDT for Butte County, Plumas County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2008, 8:33 PM PDT (03:33 UTC)
- Expired
- Oct 4, 2008, 12:30 AM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butte County, CA, Plumas County, CA
The radar
The Beale AFB radar (KBBX), 52 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSTO 040333
FFWSTO
CAC007-063-040730-
/O.NEW.KSTO.FF.W.0001.081004T0333Z-081004T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
833 PM PDT FRI OCT 3 2008
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* FLASH FLOOD WARNING FOR DEBRIS FLOWS...
EAST CENTRAL BUTTE COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITIES OF...PULGA...BRUSH CREEK RS...
SOUTHWESTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 1230 AM PDT
* AT 823 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IN THE VICINITY OF THE RECENT BURN SCARES FROM THIS
SUMMER TO INCLUDE THE CANYON COMPLEX...THE BTU COMPLEX...THE RICH
FIRE AND THE CRAIG FIRE. CHP IS INDICATING MULTIPLE MUD AND DEBRIS
SLIDES ALONG HIGHWAY 70.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWAIN...
STORRIE...STIRLING CITY...LOVELOCK...CARIBOU...BUCKS LAKE AND
BELDEN
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3993 12096 3956 12114 3962 12155 3993 12162
4011 12113
$$
JMC/CKP1 follow-up statement
000
WGUS76 KSTO 040540
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1040 PM PDT FRI OCT 3 2008
CAC007-063-040730-
/O.CON.KSTO.FF.W.0001.000000T0000Z-081004T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLUMAS CA-BUTTE CA-
1040 PM PDT FRI OCT 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT FOR
CENTRAL BUTTE AND SOUTHWESTERN PLUMAS COUNTIES...
AS OF 1020 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
NUMEROUS MUD AND DEBRIS FLOWS ALONG HIGHWAYS 70 AND 32.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TWAIN...STORRIE...STIRLING CITY...LOVELOCK...CARIBOU...BUCKS
LAKE...BELDEN...FOREST RANCH...BUTTE MEADOWS...AS WELL AS ANY ROADS
WITHIN THE BURNED AREAS.
NUMEROUS ROCK AND MUD SLIDES FROM BURNED AREAS HAVE IMPACTED HIGHWAY
70. LOCAL LAW ENFORCEMENT HAS ALSO REPORTED SEVERAL DEBRIS FLOWS
ALONG HIGHWAY 32 DUE TO MODERATE RAIN.
DOPPLER RADAR HAS INDICATED THAT RAIN RATES HAVE BECOME
LIGHTER...HOWEVER RAIN RUNOFF MAY STILL TRIGGER ADDITIONAL MUD
AND/OR DEBRIS FLOWS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
LAT...LON 3993 12096 3956 12114 3962 12155 3993 12162
4011 12113
$$
JMCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 9:30 PM PDT, 23 hours 3 minutes earlier.
Area forecast discussion, Oct 2, 9:30 PM PDT, 23 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 PM PDT THU OCT 2 2008 .DISCUSSION... UPPER TROUGH WHICH BROUGHT VERY ISOLATED LIGHT SHOWERS TO PARTS OF THE FORECAST AREA TODAY HAS MOVED TO THE NORTHEAST AND THERE IS CURRENTLY NO RADAR ECHOS SHOWING UP WITHING THE CWA. THE BIGGEST MOUNTAIN PRECIP TOTAL TODAY WAS AT VOLLMERS IN SHASTA COUNTY WITH .17 INCHES WITH THE BIGGEST VALLEY TOTAL ONLY .01 INCH IN CORNING. THIS SYSTEM HAS DEFINITELY OPEN THE STORM DOOR HOWEVER WITH A LONG FETCH OF MOIST WESTERLY FLOW OFF THE PACIFIC NOW AIMED AT NORTHERN CALIFORNIA. EMBEDDED SHORTWAVES WITHIN THIS FLOW WILL KEEP A THREAT OF LIGHT SHOWERS OVER THE NORTHERN PORTIONS OF THE CWA THROUGH TONIGHT. OF MUCH BIGGER IMPACT WILL BE LOW PRESSURE SYSTEM NOW APPROACHING 140 WEST. SSMI PRECIPITABLE WATER VALUES ASSOCIATED WITH THIS SYSTEM NOW SHOWING UP BETWEEN 1.5 AND 1.9 INCHES. SOME PRECIPITATION ASSOCIATED WITH DIFFLUENT FLOW AHEAD OF THE SYSTEM IS FORECAST TO SPREAD OVER THE NORTHERN HALF OF THE CWA BY MID DAY FRIDAY. INITIALLY...PRECIPITATION IS EXPECTED TO BE RELATIVELY LIGHT. CURRENT PROJECTIONS MOVE THE MAIN FRONTAL BAND INTO NORTHWEST CALIFORNIA SOMETIME FRIDAY AFTERNOON. GFS AND NAM DIFFER ON TIMING A BIT WITH NAM A LITTLE SLOWER AND DEEPER THAN GFS BUT EVENING NAM HAS COME IN A LITTLE CLOSER TO THE GFS. QPFS FROM THESE MODELS DIFFERED SOMEWHAT AS WELL WITH SLOWER NAM PRODUCING MORE PRECIP THAN FASTER GFS. WITH NEW SLIGHTLY FASTER TIMING OF NAM...QPF VALUES HAVE ALSO DROPPED A BIT SO BLEND OF QPF ESTIMATES MAY BE THE BEST WAY TO GO. CURRENT ESTIMATES OF AROUND .25 INCHES IN STOCKTON TO AROUND ONE INCH IN REDDING WITH AROUND 2 INCHES OVER THE SIERRA SPREAD OVER ABOUT 24 HOURS LOOKS GOOD. CURRENT BREAKDOWN TO HOURLY PRECIP AMOUNTS SHOW NO PERIOD REACHING THE ESTIMATED ONE THIRD OF AN INCH NECESSARY FOR BURN SCAR RUN OFF PROBLEMS. THEREFORE WILL NOT ISSUE ANY FLASH FLOOD PRODUCTS FOR BURN AREAS AT THIS TIME ALTHOUGH ISOLATED FIRE SCAR RUN OFF ISSUES WILL BE POSSIBLE. SNOW LEVELS WILL START OUT QUITE HIGH THEN DROP WITH THE FRONTAL PASSAGE SATURDAY MORNING. AT THIS POINT...EXPECT BULK OF PRECIP TO BE AHEAD OF AND WITH THE FRONT WITH SNOW LEVELS NOT DROPPING TO PASS LEVELS UNTIL LATE SATURDAY MORNING. AS UPPER LOW MOVES THROUGH PACIFIC NORTHWEST AND NORCAL ON SATURDAY AFTERNOON...ENOUGH INSTABILITY WILL BE LEFT FOR LINGERING SHOWERS THROUGHOUT THE AFTERNOON BUT SNOWFALL AMOUNTS WILL LIKELY BE LIMITED TO A FEW INCHES. WITH LOWER SNOW LEVELS A SNOW ADVISORY MAY BE NEEDED THEN AND HANDLED WITH CURRENT SPECIAL WEATHER STATEMENT. THE UPPER TROUGH IS EXPECTED TO SHIFT EAST OF THE FORECAST AREA BY SATURDAY NIGHT WITH ANY LINGERING PRECIP ENDING BY SUNDAY MORNING. CLEARING AND WARMER TEMPERATURES CAN BE EXPECTED ON SUNDAY AS HIGH PRESSURE BEGINS BUILDING IN OVER THE WEST COAST BUT DAYTIME HIGHS ARE STILL LIKELY TO REMAIN A LITTLE BELOW NORMAL. SMITH .EXTENDED DISCUSSION (SUNDAY NIGHT THROUGH THURSDAY)...HIGH PRESSURE WILL BUILD BACK OVER THE REGION EARLY NEXT WEEK...WITH DRY AND WARMER CONDITIONS PREVAILING. HOWEVER...A SYSTEM WILL BRIEFLY FLATTEN THE RIDGE LATE MONDAY OR TUESDAY...AS IT MOVES THROUGH THE PACIFIC NORTHWEST. THE BRUNT OF THE MOISTURE LOOKS TO REMAIN TO OUR NORTH...WITH ONLY A FEW HIGH CLOUDS EXPECTED AT THIS TIME. SOME GUSTY NORTH WINDS MAY ALSO DEVELOP OVER THE REGION FOLLOWING THESE SYSTEMS...PRIMARILY AROUND THE SUNDAY NIGHT AND MONDAY TIMEFRAME AND THEN AGAIN LATE TUESDAY AND WEDNESDAY. OTHERWISE... EXPECT TEMPERATURES TO WARM BACK TO NEAR NORMAL. PALMER .AVIATION...A VERY MOIST WESTERLY FLOW WILL CONTINUE TO FEED INTO NORTHERN CALIFORNIA OVER THE NEXT 12 TO 24 HOURS...BRINGING PLENTY OF MID AND HIGH LEVEL CLOUDS TO THE REGION AS WELL AS ISOLATED TO SCATTERED SHOWERS FROM APPROXIMATELY I-80 NORTHWARD. AS A RESULT...EXPECT VFR CONDITIONS TO CONTINUE TO PREVAIL...WITH AREAS OF MVFR CONDITIONS POSSIBLE WITH THESE SHOWERS. HOWEVER...A STRONGER SYSTEM WILL MOVE INTO THE REGION ON FRIDAY...BRINGING GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE REGION AS WELL AS WIDESPREAD RAIN. CONDITIONS WILL BEGIN TO DETERIORATE ACROSS THE COASTAL RANGE AND FAR NORTHERN PORTION OF THE WARNING AREA AFTER 18Z...WITH WIDESPREAD MVFR AND LOCAL IFR CONDITIONS POSSIBLE. THESE WORSENING CONDITIONS AND PRECIPITATION WILL SPREAD SOUTH AND EAST THROUGH THE DAY...WITH PRECIPITATION STARTING TO AFFECT KSMF AND KSAC AROUND 20Z. GUSTS UP TO 35 KTS WILL BE POSSIBLE OVER THE HIGHER TERRAIN ON FRIDAY. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 3, 7:00 AM PDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI OCT 3 2008 CAZ013>019-063-064-066>069-041400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI OCT 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SPREAD LIGHT RAIN SHOWERS ACROSS THE NORTHERN SACRAMENTO VALLEY...NORTHERN MOUNTAINS AND EASTERN FOOTHILLS TODAY. SHOWERS WILL MOVE INTO SACRAMENTO THIS AFTERNOON...AND SPREAD INTO THE MOTHERLODE AND WEST SLOPE OF THE NORTHERN SIERRA BY LATE AFTERNOON. A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND TONIGHT...BRINGING WITH IT GUSTY WINDS AND PERIODS OF RAIN. THREE QUARTERS OF AN INCH TO AN INCH OF RAIN WILL FALL IN THE FOOTHILLS NORTH OF REDDING OVERNIGHT. AMOUNTS WILL DECREASE TO AROUND A THIRD OF AN INCH AT SACRAMENTO AND STOCKTON. SOUTHEAST WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL MOVE THROUGH SACRAMENTO AROUND MIDNIGHT. REGARDING THE BURN SCARS OF SHASTA AND TEHAMA COUNTIES...TWO PERIODS OF SHOWERS ARE EXPECTED. THE FIRST WILL BE MAINLY LIGHT...STEADY SHOWERS THIS MORNING INTO THIS AFTERNOON. THE SECOND WILL BE WITH THE COLD FRONT THIS EVENING AND TONIGHT. WHILE AN INCH TO AN INCH AND A HALF OF RAIN MAY FALL OVER THE BURN AREAS BY SATURDAY AFTERNOON...THE RAINFALL WILL BE SPREAD OUT OVER A PERIOD OF MANY HOURS. AT THE PRESENT TIME WE DO NOT ANTICIPATE RAINFALL RATES WILL EXCEED ONE THIRD OF AN INCH PER HOUR...THE RATE NECESSARY TO CAUSE BURN SCAR RUNOFF PROBLEMS. ISOLATED FIRE SCAR RUN OFF ISSUES ARE POSSIBLE...SO PEOPLE LIVING IN AND NEAR A BURN AREA SHOULD BE AWARE OF THIS POTENTIAL INTO TOMORROW AFTERNOON. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY IN THE MOUNTAINS...THE COLD FRONT MOVES THROUGH SATURDAY MORNING...LOWERING SNOW LEVELS TO 7000 TO 7500 FEET BETWEEN 7 AND 10 AM. WHILE ONLY 1 TO 3 INCHES OF SNOW MAY FALL OVER DONNER SUMMIT OR ECHO SUMMIT BY SATURDAY AFTERNOON...A PERIOD OF HAZARDOUS DRIVING CONDITIONS IS LIKELY TO DEVELOP SATURDAY MORNING IN STRONG WINDS AND SNOW SHOWERS. WIND CHILL TEMPERATURES COULD DROP INTO THE 20S AND 30S SATURDAY MORNING. LIGHT SNOW SHOWERS MAY FALL DOWN TO 6500 FEET SATURDAY AFTERNOON...BUT NO ADDITIONAL ACCUMULATION IS EXPECTED. BE PREPARED FOR WINTER DRIVING CONDITIONS IF YOU ARE HEADING INTO THE MOUNTAINS TONIGHT THROUGH SATURDAY. ALSO...BE SURE TO BRING WARM CLOTHES IF IT BECOMES NECESSARY TO LEAVE YOUR CAR FOR ANY REASON. RAIN (AND/OR SNOW) WILL TAPER TO SCATTERED SHOWERS SATURDAY EVENING...AND SKIES WILL CLEAR SATURDAY NIGHT. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Oct 3, 4:08 PM PDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 408 PM PDT FRI OCT 3 2008 CAZ013>019-063-064-066>069-041415- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 408 PM PDT FRI OCT 3 2008 ...PACIFIC STORM WILL AFFECT THE REGION THROUGH SATURDAY... AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM SPREAD PRECIPITATION ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON FRIDAY...AND IT IS EXPECTED TO CONTINUE TONIGHT...AND THEN TURN SHOWERY ON SATURDAY. THE COLD FRONT ASSOCIATED WITH THE SYSTEM IS EXPECTED TO MOVE THROUGH TONIGHT BRINGING GUSTY SOUTHERLY WINDS AHEAD OF IT. SOUTHEAST WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL MOVE THROUGH SACRAMENTO AROUND MIDNIGHT. RAINFALL AMOUNTS FROM THREE QUARTERS TO 1.25 INCHES WILL GENERALLY FALL IN THE FOOTHILLS AROUND REDDING OVERNIGHT. AMOUNTS WILL DECREASE TO AROUND A THIRD OF AN INCH AT SACRAMENTO AND STOCKTON. ONE TO 2 INCHES OF RAIN MAY FALL OVER THE HIGHER TERRAIN... INCLUDING THE RECENT BURN AREAS BY SATURDAY AFTERNOON. THE RAINFALL WILL BE SPREAD OUT OVER A PERIOD OF MANY HOURS...AND IS NOT EXPECTED TO CAUSE MAJOR RUNOFF PROBLEMS. HOWEVER...PEOPLE LIVING IN OR NEAR A BURN AREA SHOULD BE AWARE OF THIS POTENTIAL INTO SATURDAY AFTERNOON. SNOW LEVELS WILL BE ABOVE 9000 FEET THIS EVENING AND DROP TO AROUND 7000 FEET SATURDAY AFTERNOON. STRONG WINDS AND PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE TONIGHT IN THE MOUNTAINS. THE HIGHER MOUNTAIN PASSES SUCH AS SONORA PASS ALONG HIGHWAY 108 AND CARSON PASS ALONG HIGHWAY 88 COULD SEE SOME SNOW OVERNIGHT. AS THE COLD FRONT MOVES THROUGH EARLY SATURDAY MORNING...SNOW LEVELS ARE EXPECTED TO LOWER TO 7000 TO 7500 FEET ON SATURDAY...INCLUDING THE PASSES ON HIGHWAY 50 AND INTERSTATE 80. SNOWFALL ACCUMULATIONS FROM 2 TO 6 INCHES ARE EXPECTED ABOVE 7000 FEET...WITH LOCALLY HIGHER AMOUNTS OVER REMOTE PEAKS. MOTORISTS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS THROUGH SATURDAY. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION...DUE TO SLICK AND OILY ROADS FROM THE FIRST SIGNIFICANT RAINFALL OF THE WATER YEAR. RAIN (AND/OR SNOW) WILL TAPER TO SCATTERED SHOWERS BY SATURDAY EVENING...AND SKIES WILL CLEAR SATURDAY NIGHT. HSO/JHM
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 12:30 AM PDT | Flash Flood Warning | STO | Butte, Plumas | 105 min |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.